Hail, Polk
- When
- June 23, 11:08 AM CST
- Where
- Polk County, 5 mi N of Fosston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.633, -95.733
5 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 23, 10:30 AM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1130 AM CDT WED JUN 23 2004 .DISCUSSION... UPDATED FORECAST TO INCLUDE SEVERE TSTM WATCH UNTIL 4 PM CDT. HAVE RECEIVED NUMEROUS HAIL REPORTS SO FAR (SEE BISLSRFGF). MAIN LINE NOW JUST SOUTH OF THE GRAND FORKS NWS OFFICE...ALONG A UPPER AND LOWER RED LAKES TO COOPERSTOWN LINE. THIS AREA IS WHERE THE WATCH IS VALID FOR...KIND OF ALONG THE LEADING EDGE OF THE VORTICITY CENTER DROPPING SOUTH OUT OF CANADA. STRONGEST CELLS ON THE ND SIDE OF THE WATCH...BUT FLOW WOULD TAKE THEM INTO MN AS WELL. WILL CONTINUE TO WATCH THE SEVERE WX THROUGH THE AFTERNOON. PREVIOUS DISCUSSION... ONGOING SEVERE WEATHER...SO WILL KEEP IT SHORT. NOT ANTICIPATING MUCH CHANGE TO FORECAST THIS MORNING. WILL ADD SOME SEVERE WORDING TO NORTHERN VALLEY/NORTHWEST MN ZONES FOR SOME HAIL. TEMPS LOOK TO BE GOOD. SPC NOT TALKING ABOUT ANY WATCHES IN THE VERY SHORT TERM BUT POSSIBLY IN THE NEXT 1-2 HOURS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE MN...NONE. && GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 620 AM CDT WED JUN 23 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231420- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 620 AM CDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS MIDDAY THROUGH MID AFTERNOON OVER NORTHWEST AND WEST CENTRAL MINNESOTA. ISOLATED HAIL UP TO ONE INCH MAY OCCUR. A COLD FRONT WILL MOVE THROUGH EASTERN NORTH DAKOTA THIS MORNING...REACHING THE RED RIVER DURING THE MIDDAY HOURS AND THEN MOVING THROUGH NORTHWEST AND WEST CENTRAL MINNESOTA IN THE AFTERNOON. VERY COLD AIR WILL BE PRESENT IN THE UPPER LAYERS OF THE ATMOSPHERE WITH THIS SYSTEM MAKING HAIL A THREAT FROM ANY THUNDERSTORM THAT MAY FORM. THE THREAT FOR THUNDER WILL END BY 4 PM. TONIGHT WILL BE ANOTHER UNSEASONABLY COOL NIGHT. CLOUD COVER WILL BE VARIABLE OVER THE REGION LATE TONIGHT AND THERE WILL BE A NORTHWEST WIND OF 5 TO 15 MPH. WHILE LOCAL AREAS SAW FROST WEDNESDAY MORNING...MORE WIDESPREAD LOCATIONS MAY SEE FROST THURSDAY MORNING IF SKIES REMAIN CLEAR LONG ENOUGH AND WINDS DIMINISH. THERE REMAINS ENOUGH UNCERTAINTY ON THIS...SO NO ADVISORIES HAVE BEEN ISSUED SO FAR. STAY TUNED FOR LATER FORECAST UPDATES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER MINNESOTA THIS AFTERNOON. RIDDLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1050 AM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL ARVILLA 47.92N 97.49W
06/23/2004 1.00 INCH GRAND FORKS ND FIRE DEPT/RESCUE
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1055 AM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL GRAND FORKS AFB 47.96N 97.38W
06/23/2004 0.75 INCH GRAND FORKS ND OTHER FEDERAL
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1057 AM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL GRAND FORKS AFB 47.96N 97.38W
06/23/2004 1.50 INCH GRAND FORKS ND OTHER FEDERAL
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1113 AM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 1 S GRAND FORKS 47.90N 97.07W
06/23/2004 0.75 INCH GRAND FORKS ND PUBLIC
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1118 AM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL 12 W GRAND FORKS AFB 47.96N 97.64W
06/23/2004 0.75 INCH GRAND FORKS ND PUBLIC
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1204 PM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 4 E HILLSBORO 47.40N 96.98W
06/23/2004 0.75 INCH TRAILL ND LAW ENFORCEMENT
&&
HOPKINSThe Fargo/Grand Forks radar (KMVX), 120 km away, was scanning. The volume nearest the first event began at 17:06 UTC.
5 hail, 5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409664, 5409665, 5409666, 5409667, 5409668, 5409669, 5409670, 5409671, 5409672, 5409673.